Texas, 2015Damaging Wind in Texas, October 13, 2015
October 13, 2015 · NWS BRO · 1 event in 1 county or zone
S. 281/Interstate 60C in Hidalgo County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an unstable air mass, a weak but dissipating front approaching from the north, and some dry air in the mid-levels to produce thunderstorm clusters along and west of U.S. 281/Interstate 60C in Hidalgo County. These storms pulsed up and down as they moved into the colonias of Alton and La Joya. Downburst winds estimated between 40 and 60 mph damaged trees, a poorly contructed trailer, and power poles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Oct 13, 1:28 PM CST, 47 minutes earlier.
Area forecast discussion, Oct 13, 1:28 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
228 PM CDT TUE OCT 13 2015
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...A WEAK FRONTAL
BOUNDARY IS ADVANCING SLOWLY SOUTH THROUGH THE CRP CWA THIS
AFTERNOON...AND SHOULD PUSH INTO THE BRO CWA THIS EVENING...
BEFORE HOLDING UP FOR THE NIGHT. VERY LIGHT WINDS TONIGHT WILL
CALL FOR A ROUND OF LIGHT TO MODERATE FOG ACROSS THE AREA...WHICH
WILL HANG ON THROUGH BURN OFF MID WEDNESDAY MORNING...AS LOW LEVEL
MOISTURE WILL NOT BE GOING ANYWHERE BEFORE LATER IN THE DAY
WEDNESDAY. WILL SEE SCT TO BKN LOW CLOUDS THROUGH WEDNESDAY
MORNING AS WELL. NOT GOING FOR DENSE FOG TONIGHT RIGHT NOW...BUT
THAT SITUATION CAN BE REEVALUATED ON AN AD HOC BASIS. DEW POINT
TEMPS WILL BE A FEW DEGREES LOWER BY WEDNESDAY NIGHT...ENOUGH TO
PROBABLY STAVE OFF ANOTHER BOUT OF FOG. OVERNIGHT LOW TEMPS WILL
FOLLOW THE DEW POINTS DOWN WEDNESDAY NIGHT...WITH MID TO UPPER 60S
COMMONPLACE...AS OPPOSED TO 70S TONIGHT. HIGH TEMPS ON WEDNESDAY
WILL EXHIBIT LITTLE CHANGE FROM TODAY...AS THERE IS NOT MUCH
ACTUAL COLD AIR BEHIND THIS FRONT...JUST DRIER AIR. HIGH TEMPS
WEDNESDAY WILL CONTINUE TO BE SEVERAL DEGREES ABOVE NORMAL. CAN
NOT RULE OUT A STRAY STRAGGLER TYPE SHOWER WEDNESDAY...BUT THOSE
SHOULD BE QUITE ISOLATED.
.LONG TERM /THURSDAY THROUGH TUESDAY/...DRY PATTERN RETURNS FOR
THE LONG TERM PRD ACROSS DEEP SOUTH TEXAS.
AN AMPLIFIED RIDGE DOMINATES THE WESTERN PORTION OF THE CONUS WHILE
SHORTWAVE TROUGH DIGS SOUTHEAST ACROSS THE NORTHEAST PLAINS THURSDAY.
THIS RIDGE WILL REMAIN IN CONTROL OF THE WEATHER PATTERN FOR THE NEXT
COUPLE OF DAYS WITH SURFACE HIGH STRENGTHENING AS WELL ACROSS THE SE
PLAINS. THIS SURFACE FEATURE WILL ACT AS A BLOCK KEEPING THE DEEPER
MOISTURE FURTHER SOUTH OF THE CWA INTO MX. EASTERLY WIND WILL PREVAIL
THROUGH THE END OF THE WEEK WHICH MUCH DRIER AIR ACROSS THE AREA. THE
HIGH TEMPERATURES WILL BE NEAR 90S ACROSS THROUGH THE PRD WITH MOSTLY
CLEAR SKIES. A SLIGHT INCREASE IN SHOWER ACTIVITY IS POSSIBLE LATE SUN
INTO MONDAY AS UPPER LEVEL SHORTWAVE ENTERS THE PAC NW. THIS WILL
STRENGTHEN THE LEE TROUGH EAST OF THE ROCKIES AND RESULT IN STRENGTHENING
THE LOW LEVEL JET ACROSS WEST TEXAS PULLING DEEPER MOISTURE NORTHWARD.
THE BEST POTENTIAL FOR RAIN WILL STILL REMAIN SOUTH AND WEST OF THE
CWA SAT BUT SUN INTO MONDAY THE CHANCES BEGIN TO INCREASE ACROSS THE
AREA.
&&
.MARINE...NOW THROUGH WEDNESDAY NIGHT...LIGHT WINDS AND LOW SEAS
THROUGH 36 HOURS WITH A FLAT PRESSURE FIELD OVER THE WEST GULF. A
FEW SHOWERS WILL BE POSSIBLE THROUGH WEDNESDAY ALONG A SLOW MOVING
FRONT PUSHING SOUTH OVER THE WATERS.
THURSDAY THROUGH MONDAY...BROAD SURFACE HIGH ACROSS THE SE PLAINS
WILL CONTROL THE WEATHER PATTERN FOR MUCH OF THE LONG TERM FORECAST.
A LONG EASTERLY FETCH WILL BUILD SEAS AS A RESULT ACROSS THE
NORTHERN GULF EXTENDING SOUTH INTO THE LOWER TEXAS GULF COAST.
SEAS COULD BUILD UP TO 6 TO 7 FEET BY SUNDAY AND CLOSER TO 8 FEET
BY MONDAY. SCA WILL BE POSSIBLE DUE TO BUILDING SEAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 72 87 71 89 / 10 10 10 10
BROWNSVILLE 73 89 70 89 / 20 10 10 10
HARLINGEN 73 91 69 92 / 10 10 10 10
MCALLEN 73 92 70 92 / 10 10 0 10
RIO GRANDE CITY 73 94 69 93 / 20 0 0 10
SOUTH PADRE ISLAND 78 84 77 87 / 20 20 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
54/67
Hazardous weather outlook, Oct 13, 3:53 AM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
453 AM CDT TUE OCT 13 2015
TXZ248>257-141000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
453 AM CDT TUE OCT 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LONG FETCH EASTERLY SWELLS MAY COMBINE WITH HIGHER ASTRONOMICAL
TIDES TO BRING MINOR COASTAL FLOODING ALONG THE BEACHES OF DEEP
SOUTH TEXAS OVER THE UPCOMING WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-141000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
453 AM CDT TUE OCT 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
BORDERLINE SMALL CRAFT ADVISORIES ARE POSSIBLE FOR THE FARTHER
OFFSHORE WATERS OVER THE WEEKEND AS SEAS INCREASE TO NEAR 7 FEET.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 13, 1:01 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
201 PM CDT TUE OCT 13 2015
TXZ253-254-131945-
INLAND WILLACY TX-HIDALGO TX-
201 PM CDT TUE OCT 13 2015
...SPECIAL WEATHER STATEMENT...
AT 159 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN MANUEL...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAYMONDVILLE...LASARA...LINN...SAN MANUEL...HARGILL...MONTE ALTO...
LASARA ELEMENTARY SCHOOL...RED GATE...HARGILL ELEMENTARY AND
RANCHETTE ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2666 9825 2677 9808 2667 9798 2662 9799
2661 9792 2647 9778 2629 9802
TIME...MOT...LOC 1859Z 324DEG 27KT 2665 9812
TORRESSpecial weather statement, Oct 13, 1:20 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
220 PM CDT TUE OCT 13 2015
TXZ252-132030-
STARR TX-
220 PM CDT TUE OCT 13 2015
...SPECIAL WEATHER STATEMENT...
AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF SANTA CATARINA...OR 8 MILES
EAST OF VIBORAS...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANTA CATARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2677 9877 2675 9857 2640 9858 2644 9887
TIME...MOT...LOC 1919Z 008DEG 8KT 2669 9869
60
Special weather statement, Oct 13, 1:26 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
226 PM CDT TUE OCT 13 2015
TXZ253-132045-
HIDALGO TX-
226 PM CDT TUE OCT 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO COUNTY UNTIL
345 PM CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR PUERTO RICO...OR 9 MILES NORTHWEST OF SAN
MANUEL...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS FROM 30 TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCCOOK AND PUERTO RICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2673 9833 2670 9813 2636 9814 2640 9844
TIME...MOT...LOC 1924Z 008DEG 8KT 2665 9825
60
Special weather statement, Oct 13, 2:03 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
303 PM CDT TUE OCT 13 2015
TXZ252-253-132100-
HIDALGO TX-STARR TX-
303 PM CDT TUE OCT 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STARR AND
SOUTHWESTERN HIDALGO COUNTIES UNTIL 400 PM CDT...
AT 303 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCCOOK...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA JOYA...PALMHURST...
SHARYLAND...LOS EBANOS...MCCOOK AND ALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2613 9833 2617 9834 2617 9836 2616 9837
2616 9839 2618 9841 2620 9844 2622 9844
2622 9848 2620 9848 2625 9856 2624 9855
2622 9856 2626 9859 2625 9862 2656 9852
2651 9824 2610 9830
TIME...MOT...LOC 2003Z 014DEG 28KT 2648 9842
TORRESThunderstorm Wind, Hidalgo
- When
- October 13, 2:15 PM CST to 2:30 PM CST
- Where
- Hidalgo County, 0.98 mi ENE of Lindsay Gardens to 5.68 mi N of Penitas
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 26.286, -98.306
The downburst winds tore the roof and at least one wall from a poorly constructed trailer at a colonia of Pueblo de Palmas, east of La Joya. In Alton, winds downed two trees, one of which fell onto a recreational vehicle. Five to seven power poles were downed or snapped in the same area. At the peak of the storm, nearly 9,000 AEP customers in western Hidalgo County were without power.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, October 13 to 25, 2015$9,000 · 9 events
- Drought in Mississippi, October 13 to 27, 2015$7,000 · 7 events
- Heavy Rain in Florida, October 13, 20152 events
- Wildfire in Texas, October 13 to 24, 20151 event
- Flood in Puerto Rico, October 13, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605634.